What is in the steroid shot my doctor gave me for sinus infection? How does it work?

Anti-inflammatory. Steroids are the best anti-inflammatory medications we have to treat allergic and infectious inflammation in the respiratory tract - from the sinuses to the lungs. Steroid injections allow higher doses and faster onset of action than the tablets or nasal sprays, but expose the rest of the body's organ system to higher levels. You shouldn't get injections more than once or twice a year, if that.

Related Questions

Given a steroid shot for a sinus infection. Forgot to mention to the doc that I am on testosterone therapy. Is there any contradictions?

Interaction. I see no significant interaction between a corticosteroid injection(like methylprednisolone) and testosterone medications. Read more...
No. There are many different type of steroid hormones and medical uses. Testosterone, of course, is an androgenic steroid (of which there are also many) used primarily to treat androgen deficiency in males. I suspect the steroid shot you received for your sinusitis was a corticosteroid used to help relieve the inflammation and symptoms and no contraindications with being given both. Read more...

Is it worth going to the doctor for a sinus infection? Better to just ride it out? Going out of the country in 2 days, will a steroid shot help?

Yes. Usually I would urge you to wait a few more days to see how it progresses and I would rarely prescribe an antibiotic before a 10-day waiting period. But since you will be leaving the country where seeking medical care may be difficult, it is only prudent for you to get this checked out before your departure. Read more...

Doc said sinus infection. On Zithromax (day 3), steroid spray & steroid shot. Pain above left eye & face (sharp). Been a week. Annoying. Suggestions?

May want to try Neti. Pot using distilled warm water to help drain sinus congestion. If any eye lid swelling with fever, see your eye doctor immediately. You don't want to develop orbital cellulitis. Use cool mist humidifier if your home/apt is dry. and follow up with your doctor if your symptoms aren't improving. Reduce stress and get plenty of rest in, and turn off TV, computers, iPhone & hydrate as much as possible. Read more...

My daughter had a steroid shot in her left hip yesterday for a sinus infection. She is having pain in her right leg/calf should I be concerned?

See your doctor. This problem can only be solved by seeing your doctor and being evaluated face-to-face. After a thorough examination, your doctor should be able to tell you what's wrong and what to do about it. Read more...

I am on the Zpak & Mucinex (guaifenesin) for a bad sinus infection. Dr. said she could also give me a steroid shot. I am allergic to penicillin is the shot safe?

Steroids are safe. Steroids are anti-inflammatory. Most people are not allergic to them. The steroid shot will help the inflammation in your sinuses and nose and is a normal treatment for the problems that you have. Sometimes a long course of steroid is used by mouth. Read more...
Safe. You are on medication which can help dry up and clear your sinuses . The addition of steroid can help this if your physician recommends this. There is no problem with penicillin allergy in this setting since you will not be receiving this antibiotic and others like erythromicin can be of use. Read more...